The Finch Formerly Known As Gold

19 October 2005

I should hope so

The instructions for the prescription sleep medicine Lunesta™ (eszopiclone) contain the following Dire Warnings:

All medicines have side effects. The most common side effects of sleep medicines are:
  • Drowsiness
  • Dizziness
  • Lightheadedness
  • Difficulty with coordination

Drowsiness? I thought that's what I was paying my forty-five bucks for in the first place.

Oh, you mean during the day. Already got that, thanks.

Posted at 6:21 AM to Dyssynergy


Oh, you mean during the day. Already got that, thanks.

...which is why you want the sleep medicine, right?

And people wonder why I'm a pharma-Luddite.

Posted by: McGehee at 10:17 AM on 19 October 2005

Actually, I don't take this stuff myself; I'm guessing at the likely co-pay from good old CFI Care (not its real initials). I do, however, take a generic tranq, which, in its most recent packaging from the local Sav-on, contained an enormous red "Warning: May Cause Drowsiness" label. No shock, Sherlock, I thought, and wondered: "What the hell do they put on actual sleeping pills?"

Posted by: CGHill at 10:39 AM on 19 October 2005

At least it didn't have this warning:
"may cause exsplosive diarrhea"

That's exactly what you DON'T want in a sleeping medication.

Posted by: Dwayne "the canoe guy" at 10:43 AM on 19 October 2005

I can't think of any medication I'd want to do that, even laxatives.

Posted by: CGHill at 10:45 AM on 19 October 2005

Sequeing into Dwayne's comment of how I bought a $4.00 POWER BAR at the gym because I was starving..(that's the only condition I'd ever pay four GD bucks for a power bar)... and as I'm just about to toss the wrapper after taking the last bite, I decide to read all the calorie/fat/carb info and I notice: "THIS PRODUCT, WHEN CONSUMED IN ABUNDANCE, MAY BRING ABOUT EXCESSIVE and PROLONGED DIARRHEA".*


*(One power bar apparently is considered abundant. I speak of that which I know.)

Posted by: Vickie at 3:03 PM on 20 October 2005

"Dear Manufacturer: This is not the sort of 'Power' I was anticipating."

Posted by: CGHill at 3:14 PM on 20 October 2005